Alert archive / Tennessee / Winter Storm Warnings in 2008
Winter Storm Warning 2, NWS Morristown, TN
NWS Morristown, TN issued this winter storm warning at Jan 16, 2008, 3:23 PM EST for 6 counties in Virginia; 9 counties in Tennessee. It took effect at Jan 16, 2008, 9:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2008, 3:23 PM EST (20:23 UTC)
- In effect from
- Jan 16, 2008, 9:00 PM EST
- Expired
- Jan 17, 2008, 9:54 AM EST
- In force
- 13 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 78 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1940 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KMRX 162023 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 323 PM EST WED JAN 16 2008 ...WINTRY MIX EXPECTED ACROSS EAST TENNESSEE... SOUTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA TONIGHT AND THURSDAY MORNING... .AN AREA OF LOW PRESSURE DEVELOPING ACROSS THE NORTHERN GULF OF MEXICO WILL MOVE NORTHEAST TOWARD THE COASTAL CAROLINAS BY THURSDAY. MEANWHILE A RIDGE OF HIGH PRESSURE OVER THE MID ATLANTIC STATES WILL KEEP COLD DRY AIR IN PLACE AT THE SURFACE. MOISTURE WILL BE LIFTED OVER THE COLD AIR...PRODUCING WIDESPREAD PRECIPITATION OVER THE AREA. THE PRECIPITATION IS EXPECTED TO BEGIN AS A MIX OF SNOW AND SLEET...POSSIBLY MIXED WITH RAIN...THIS EVENING FOR AREAS SOUTH OF INTERSTATE 40. THE MIXTURE WITH CHANGE TO RAIN FOR THE SOUTHERN AREAS EARLY THURSDAY MORNING. FOR THE NORTHERN HALF OF THE REGION... SNOW AND SLEET WILL BEGIN BY MIDNIGHT...POSSIBLY ENDING AS RAIN THURSDAY MORNING. THERE MAY BE A BRIEF PERIOD OF FREEZING RAIN ACROSS SOUTHWEST NORTH CAROLINA OVERNIGHT. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS WEATHER SITUATION. TNZ018-041-043-045-047-072-074-170430- /O.UPG.KMRX.WW.Y.0001.080117T0300Z-080117T1700Z/ /O.NEW.KMRX.WS.W.0002.080117T0200Z-080117T1400Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 323 PM EST WED JAN 16 2008 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A MIXTURE OF SNOW AND SLEET WILL DEVELOP OVERNIGHT AND CONTINUE THROUGH EARLY THURSDAY MORNING. SNOW ACCUMULATIONS BETWEEN 3 AND 6 INCHES ARE EXPECTED. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED...CAUSING HAZARDOUS DRIVING CONDITIONS. TRAVEL IS DISCOURAGED. IF TRAVEL IS UNAVOIDABLE... KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ TNZ081>086-098>101-170430- /O.EXB.KMRX.WW.Y.0001.080116T2300Z-080117T1100Z/ SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION- HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...DAYTON...DECATUR... ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...BENTON 323 PM EST WED JAN 16 2008 /223 PM CST WED JAN 16 2008/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM EST /5 PM CST/ THIS EVENING TO 6 AM EST /5 AM CST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM EST /5 PM CST/ THIS EVENING TO 6 AM EST /5 AM CST/ THURSDAY. A MIXTURE OF SNOW AND SLEET WILL DEVELOP EARLY THIS EVENING AND CONTINUE THROUGH MIDNIGHT BEFORE MIXING WITH AND CHANGING TO LIGHT RAIN BY SUNRISE THURSDAY. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE ANTICIPATED WITH THE HEAVIER AMOUNTS GENERALLY ACROSS THE HIGHER ELEVATIONS...SUCH AS LOOKOUT MOUNTAIN AND THE PLATEAU. A BRIEF PERIOD OF FREEZING RAIN IS POSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ TNZ012>014-035>040-067>071-073-170430- /O.EXB.KMRX.WW.Y.0001.080117T0200Z-080117T1300Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-GRAINGER- HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- NORTH SEVIER- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE... MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY...KNOXVILLE... DANDRIDGE...MARYVILLE...SEVIERVILLE 323 PM EST WED JAN 16 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 8 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM EST THURSDAY. A MIXTURE OF SNOW AND SLEET WILL DEVELOP BETWEEN 8 AND 10 PM THIS EVENING. THE PRECIPITATION WILL MIX WITH AND CHANGE TO LIGHT RAIN BEFORE ENDING THURSDAY MORNING. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE ANTICIPATED. A BRIEF PERIOD OF FREEZING RAIN IS POSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ NCZ060-061-TNZ087-102-170430- /O.EXT.KMRX.WW.Y.0001.080116T2300Z-080117T1100Z/ CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK... DUCKTOWN 323 PM EST WED JAN 16 2008 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY. A MIXTURE OF SNOW AND SLEET WILL DEVELOP EARLY THIS EVENING AND CONTINUE THROUGH MIDNIGHT BEFORE MIXING WITH AND CHANGING TO LIGHT RAIN BY SUNRISE THURSDAY. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE ANTICIPATED WITH THE HEAVIER AMOUNTS GENERALLY ACROSS THE HIGHER ELEVATIONS. A BRIEF PERIOD OF FREEZING RAIN IS POSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ TNZ015>017-042-044-046-VAZ001-002-005-006-008-170430- /O.EXT.KMRX.WW.Y.0001.080117T0400Z-080117T1500Z/ HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-WASHINGTON TN- NORTHWEST CARTER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...GREENEVILLE...JOHNSON CITY...ELIZABETHTON... JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 323 PM EST WED JAN 16 2008 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST THURSDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST THURSDAY. A MIXTURE OF SNOW AND SLEET WILL DEVELOP BY MIDNIGHT AND CONTINUE THROUGH MID-MORNING THURSDAY. THE PRECIPITATION MAY MIX WITH OR CHANGE TO RAIN BEFORE ENDING. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE ANTICIPATED WITH THE HEAVIER AMOUNTS GENERALLY ACROSS THE HIGHER ELEVATIONS. A BRIEF PERIOD OF FREEZING RAIN IS POSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ DH
3 follow-up statements
000 WWUS44 KMRX 170403 AAA WSWMRX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1103 PM EST WED JAN 16 2008 ...WINTRY MIX EXPECTED ACROSS EAST TENNESSEE... SOUTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA OVERNIGHT AND THURSDAY MORNING... .AN AREA OF LOW PRESSURE OVER THE NORTHERN GULF OF MEXICO WILL MOVE NORTHEAST TOWARD THE COASTAL CAROLINAS. MEANWHILE A RIDGE OF HIGH PRESSURE OVER THE MID ATLANTIC STATES WILL KEEP COLD DRY AIR IN PLACE AT THE SURFACE. MOISTURE WILL BE LIFTED OVER THE COLD AIR...PRODUCING WIDESPREAD PRECIPITATION OVER THE AREA. THE PRECIPITATION WILL SPREAD FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA. PRECIPITATION WILL BEGIN AS SNOW...THEN TRANSITION TO A MIX OF SNOW AND SLEET BEFORE CHANGING TO RAIN BY THURSDAY MORNING.THE PRECIPITAITON IS EXPECTED TO END BY THURSDAY AFTERNOON. TNZ018-041-043-045-047-072-074-171000- /O.CON.KMRX.WS.W.0002.000000T0000Z-080117T1400Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 1103 PM EST WED JAN 16 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST THURSDAY. SNOW WILL CONTINUE OVERNIGHT...AND MAY MIX WITH SOME SLEET TOWARD SUNRISE. SNOW ACCUMULATIONS BETWEEN 3 AND 6 INCHES ARE EXPECTED. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED...CAUSING HAZARDOUS DRIVING CONDITIONS. TRAVEL IS DISCOURAGED. IF TRAVEL IS UNAVOIDABLE... KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ NCZ060-061-TNZ087-102-171000- /O.CON.KMRX.WW.Y.0001.000000T0000Z-080117T1100Z/ CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK... DUCKTOWN 1103 PM EST WED JAN 16 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. A MIXTURE OF SNOW AND SLEET WILL CONTINUE THROUGH AROUND 2 AM BEFORE MIXING WITH AND CHANGING TO RAIN BY SUNRISE THURSDAY. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE ANTICIPATED WITH THE HEAVIER AMOUNTS GENERALLY ACROSS THE HIGHER ELEVATIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ TNZ081>086-098>101-171000- /O.CON.KMRX.WW.Y.0001.000000T0000Z-080117T1100Z/ SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION- HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...DAYTON...DECATUR... ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...BENTON 1103 PM EST WED JAN 16 2008 /1003 PM CST WED JAN 16 2008/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST /5 AM CST/ THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST /5 AM CST/ THURSDAY. A MIXTURE OF SNOW AND SLEET WILL CHANGE TO RAIN BY EARLY MORNING. ADDITIONAL SNOW ACCUMULATIONS OF AROUND 1 INCH ARE ANTICIPATED. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ TNZ012>014-035>040-067>071-073-171000- /O.CON.KMRX.WW.Y.0001.000000T0000Z-080117T1300Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-GRAINGER- HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- NORTH SEVIER- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE... MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY...KNOXVILLE... DANDRIDGE...MARYVILLE...SEVIERVILLE 1103 PM EST WED JAN 16 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THURSDAY. A MIXTURE OF SNOW AND SLEET WILL FALL ACROSS THE CENTRAL TENNESSEE VALLEY THROUGH EARLY THURSDAY MORNING. THE PRECIPITATION WILL MIX WITH AND CHANGE TO RAIN BEFORE ENDING THURSDAY MORNING. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE ANTICIPATED. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ TNZ015>017-042-044-046-VAZ001-002-005-006-008-171000- /O.CON.KMRX.WW.Y.0001.000000T0000Z-080117T1500Z/ HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-WASHINGTON TN- NORTHWEST CARTER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...GREENEVILLE...JOHNSON CITY...ELIZABETHTON... JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 1103 PM EST WED JAN 16 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY. SNOW IS EXPECTED OVERNIGHT...THEN A MIXTURE OF SNOW AND SLEET WILL DEVELOP BEFORE SUNRISE. THE PRECIPITATION MAY MIX WITH OR CHANGE TO RAIN BEFORE ENDING THURSDAY MORNING. SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE ANTICIPATED WITH THE HEAVIER AMOUNTS GENERALLY ACROSS THE HIGHER ELEVATIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$
000 WWUS44 KMRX 170912 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 412 AM EST THU JAN 17 2008 ...WINTRY MIX EXPECTED ACROSS EAST TENNESSEE... SOUTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA THROUGH THURSDAY AFTERNOON... .AN AREA OF LOW PRESSURE OVER THE NORTHERN GULF OF MEXICO WILL MOVE NORTHEAST TOWARD THE COASTAL CAROLINAS. MEANWHILE A RIDGE OF HIGH PRESSURE OVER THE MID ATLANTIC STATES IS IN PLACE AT THE SURFACE. MOISTURE WILL BE LIFTED OVER THE COLD AIR...PRODUCING WIDESPREAD PRECIPITATION OVER THE AREA. THE PRECIPITATION WILL CONTINUE SPREADING ACROSS THE AREA. PRECIPITATION WILL CONTINUE AS SNOW ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA...THEN TRANSITION TO A MIX OF SNOW AND SLEET BEFORE CHANGING TO FREEZING RAIN AND RAIN LATER THIS MORNING AND AFTERNOON. THE PRECIPITAITON IS EXPECTED TO END BY LATE THURSDAY AFTERNOON. TNZ017-044-046-VAZ002-005-006-008-171715- /O.UPG.KMRX.WW.Y.0001.000000T0000Z-080117T1500Z/ /O.EXB.KMRX.WS.W.0002.000000T0000Z-080117T2100Z/ SULLIVAN-WASHINGTON TN-NORTHWEST CARTER-WISE-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...KINGSPORT...BRISTOL...JOHNSON CITY... ELIZABETHTON...WISE...GATE CITY...LEBANON...ABINGDON 412 AM EST THU JAN 17 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO CONTINUE THROUGH THE EARLY MORNING HOURS...THEN CHANGE TO A MIXTURE OF SNOW AND SLEET AROUND SUNRISE. THE PRECIPITATION MAY MIX WITH OR CHANGE TO FREEZING RAIN AND RAIN BEFORE ENDING THURSDAY AFTERNOON. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE ANTICIPATED WITH THE LOCALLY HIGHER AMOUNTS ACROSS THE HIGHER ELEVATIONS. ALSO UP TO ONE QUARTER INCH OF ICE MAY ACCUMULATE ON TOP OF THE SNOW AND SLEET. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED...CAUSING HAZARDOUS DRIVING CONDITIONS. TRAVEL IS DISCOURAGED. IF TRAVEL IS UNAVOIDABLE... KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ TNZ018-041-043-045-047-072-074-171715- /O.EXT.KMRX.WS.W.0002.000000T0000Z-080117T2100Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 412 AM EST THU JAN 17 2008 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. SNOW WILL CONTINUE EARLY THIS MORNING...AND MAY MIX WITH SOME SLEET TOWARD SUNRISE. LATER THIS MORNING AND INTO THE AFTERNOON THE SNOW AND SLEET IS EXPECTED TO CHANGE TO FREEZING RAIN AND RAIN BEFORE ENDING. SNOW ACCUMULATIONS BETWEEN 3 AND 6 INCHES ARE EXPECTED. ALSO UP TO ONE QUARTER INCH OF ICE MAY ACCUMULATE ON TOP OF THE SNOW AND SLEET. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED...CAUSING HAZARDOUS DRIVING CONDITIONS. TRAVEL IS DISCOURAGED. IF TRAVEL IS UNAVOIDABLE... KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ TNZ012>014-035>040-067>071-073-171500- /O.EXT.KMRX.WW.Y.0001.000000T0000Z-080117T1500Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-GRAINGER- HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- NORTH SEVIER- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE... MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY...KNOXVILLE... DANDRIDGE...MARYVILLE...SEVIERVILLE 412 AM EST THU JAN 17 2008 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. A MIXTURE OF SLEET...SNOW...RAIN AND FREEZING RAIN WILL CONTINUE ACROSS THE CENTRAL TENNESSEE VALLEY THROUGH THURSDAY MORNING. THE SNOW ACCUMULATIONS OF 1 TO 2 INCHES WITH LIGHT ICE ACCUMULATIONS ARE POSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ NCZ060-061-TNZ087-102-171100- /O.CON.KMRX.WW.Y.0001.000000T0000Z-080117T1100Z/ CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK... DUCKTOWN 412 AM EST THU JAN 17 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. A MIXTURE OF SNOW...SLEET...FREEZING RAIN AND RAIN WILL CONTINUE BEFORE CHANGING TO ALL RAIN BY SUNRISE THURSDAY. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES AND LIGHT ICE ACCUMULATIONS ARE POSSIBLE WITH THE HIGHER SNOWFALL AMOUNTS GENERALLY ACROSS THE HIGHER ELEVATIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ TNZ081>086-098>101-171100- /O.CON.KMRX.WW.Y.0001.000000T0000Z-080117T1100Z/ SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION- HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...DAYTON...DECATUR... ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...BENTON 412 AM EST THU JAN 17 2008 /312 AM CST THU JAN 17 2008/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST /5 AM CST/ EARLY THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST /5 AM CST/ EARLY THIS MORNING. A MIXTURE OF RAIN AND FREEZING RAIN WILL CONTINUE THROUGH EARLY MORNING BEFORE CHANGING TO ALL RAIN. LIGHT ICE ACCUMULATIONS ARE POSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ TNZ015-016-042-VAZ001-171500- /O.CON.KMRX.WW.Y.0001.000000T0000Z-080117T1500Z/ HANCOCK-HAWKINS-NORTHWEST GREENE-LEE- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE... GREENEVILLE...JONESVILLE 412 AM EST THU JAN 17 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. LIGHT SNOW IS EXPECTED THROUGH EARLY MORNING...THEN THE SNOW WILL MIX WITH SLEET BEFORE SUNRISE. THE PRECIPITATION MAY MIX WITH OR CHANGE TO FREEZING RAIN AND RAIN BEFORE ENDING THURSDAY MORNING. SNOW ACCUMULATIONS OF 1 TO 3 INCHES AND LIGHT ICE ACCUMULATION ARE POSSIBLE WITH THE HIGHER SNOW AMOUNTS ACROSS THE HIGHER ELEVATIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ TD
000 WWUS44 KMRX 171454 AAA WSWMRX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 954 AM EST THU JAN 17 2008 ...WINTER WEATHER EVENT ENDING ACROSS THE REGION... .THE LOW PRESSURE SYSTEM RESPONSIBLE FOR OUR WINTRY WEATHER WAS MOVING QUICKLY NORTHEAST AWAY FORM THE SOUTHERN APPALACHIANS THIS MORNING. PRECIPITATION HAD ENDED OR CHANGED TO LIGHT RAIN...EVEN ACROSS MOST OF EXTREME SOUTHWESTERN VIRGINIA...ALLOWING ALL ADVISORIES AND WARNINGS TO EXPIRE OR BE CANCELLED EARLY. MOTORIST SHOULD WATCH OUT FOR SLICK SPOTS ON AREA ROADS... BRIDGES AND OVERPASSES...ESPECIALLY ACROSS SOUTHWESTERN VIRGINIA AND NORTHEAST TENNESSEE. TNZ017-018-041-043>047-072-074-VAZ002-005-006-008-171600- /O.CAN.KMRX.WS.W.0002.000000T0000Z-080117T2100Z/ SULLIVAN-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-WISE-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...KINGSPORT...BRISTOL...MOUNTAIN CITY... COSBY...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...CADES COVE...GATLINBURG...WISE...GATE CITY... LEBANON...ABINGDON 954 AM EST THU JAN 17 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WINTER STORM WARNING. PRECIPITATION HAD ENDED OR CHANGED TO LIGHT RAIN...EVEN ACROSS MOST OF EXTREME SOUTHWESTERN VIRGINIA...ALLOWING ALL ADVISORIES AND WARNINGS TO EXPIRE OR BE CANCELLED EARLY. MOTORIST SHOULD WATCH OUT FOR SLICK SPOTS ON AREA ROADS... BRIDGES AND OVERPASSES...ESPECIALLY ACROSS SOUTHWESTERN VIRGINIA AND NORTHEAST TENNESSEE. $$ TNZ012>016-035>040-042-067>071-073-VAZ001-171600- /O.CAN.KMRX.WW.Y.0001.000000T0000Z-080117T1500Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-MORGAN-ANDERSON-UNION- GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-ROANE-LOUDON- KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-LEE- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE... KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE... SEVIERVILLE...JONESVILLE 954 AM EST THU JAN 17 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WINTER WEATHER ADVISORY. PRECIPITATION HAD ENDED ACROSS EAST TENNESSEE...ALLOWING ALL ADVISORIES AND WARNINGS TO EXPIRE OR BE CANCELLED EARLY. $$ TG
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this winter storm warning went out at Jan 16, 9:40 AM EST, 5 hours 43 minutes earlier.
Area forecast discussion, Jan 16, 9:40 AM EST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
940 AM EST WED JAN 16 2008
.DISCUSSION...FOR TODAY JUST EXPECT TO SEE CLOUDS STEADILY INCREASE
AS ANY PRECIPITATION (PCPN) DOES NOT OCCUR UNTIL GENERALLY AFTER
17/00Z. STILL AN INTERESTING MIX OF WINTRY PCPN LOOKS ON TAP FOR
TONIGHT. THE SURFACE LOW IS CURRENTLY WELL TO OUR SOUTH OVER THE
CENTRAL GULF OF MEXICO...THUS IT LOOKS TO BE WELL AFTER 12Z THURSDAY
BEFORE THE WARM AIR ADVECTION STARTS TO TAKE EFFECT AND CAUSE A
CHANGING OF PCPN TYPES. HOWEVER...LATEST MODEL DATA PER SOUNDINGS
AND LOW LEVEL TEMPERATURES/THICKENESSES INDICATE MOSTLY LIGHT RAIN
BY THURSDAY AFTERNOON...EVEN IN THE COLDEST AREAS SUCH AS NE TN AND
SW VA.
CONSIDERING ALL OF THE ABOVE...CURRENT FORECAST APPEARS ON TRACK AND
WILL DEFER ANY SIGNIFICANT CHANGES UNTIL THE AFTERNOON PACKAGE AFTER
12Z OPERATIONAL MODELS AND ENSEMBLES HAVE BEEN VIEWED. WILL UPDATE
GRIDS FOR HOURLY CONDITIONS AND CHANGE MOSTLY SUNNY IN ZFPMRX TO
INCREASING CLOUDS. WINTER WEATHER ADVISORY WILL BE UPDATED AS WELL
PRIOR TO NOON EST.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 47 34 43 31 47 / 20 100 50 10 10
KNOXVILLE AIRPORT, TN 44 32 42 29 45 / 10 100 70 10 10
OAK RIDGE, TN 45 32 41 29 44 / 10 90 60 20 10
TRI CITIES AIRPORT, TN 45 30 36 27 42 / 0 100 100 20 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 12 PM EST
THURSDAY FOR THE FOLLOWING ZONES: CHEROKEE...CLAY.
TN...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 12 PM EST
THURSDAY FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...
COCKE SMOKY MOUNTAINS...EAST POLK...HANCOCK...HAWKINS...
JOHNSON...NORTHWEST CARTER...NORTHWEST GREENE...SEVIER
SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
SOUTHEAST MONROE...SULLIVAN...UNICOI...WASHINGTON TN.
VA...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 12 PM EST
THURSDAY FOR THE FOLLOWING ZONES: LEE...RUSSELL...SCOTT...
WASHINGTON...WISE.
&&
TGHazardous weather outlook, Jan 16, 5:30 AM EST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EST WED JAN 16 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-171100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EST WED JAN 16 2008 /430 AM CST WED JAN 16 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT WINTERY PRECIPITATION WILL BEGIN THIS EVENING AND CONTINUE INTO THURSDAY. A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT THROUGH THURSDAY MORNING FOR SOUTHWEST NORTH CAROLINA...THE MOUNTAINS OF EAST TENNESSEE AND SOUTHWEST VIRGINIA. A COUPLE INCHES OF SNOW AND SOME LIGHT ICE ACCUMULATION IS POSSIBLE FOR THESE AREAS. SEE MEMWSWMRX. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 4:13 AM EST | Winter Weather Advisory | MRX | Lee, Russell, Scott, Washington, Wise, City of Bristol and 1 more | 30 hr |
Nearby
Winter Storm Warnings in Tennessee, 2008Winter Storm Warnings in Virginia, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.